Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 26, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Apr 20, 2003, 8:17 PM EDT for Knox County, Morrow County, Ohio. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 20, 2003, 8:17 PM EDT (00:17 UTC)
- Expired
- Apr 20, 2003, 9:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
Counties Knox County, OH, Morrow County, OH
The radar
The Cleveland radar (KCLE), 129 km from the middle of the area, began a volume at 00:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 4:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.3 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 811 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 219 m²/s²
- 0-3 km storm-relative helicity
- 245 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 4.2
The text
As transmitted, in the capitals the NWS used until 2016.
335
WUUS51 KCLE 210017
SVRCLE
OHC083-117-210100-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
816 PM EDT SUN APR 20 2003
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO...
MORROW COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 900 PM EDT
* AT 816 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CENTERBURG...OR ABOUT
15 MILES SOUTHEAST OF DELAWARE...MOVING NORTHEAST AT 45 MPH.
THIS STORM HAS HAD A HISTORY OF WINDS IN EXCESS OF 60 MPH AND GOLF
BALL SIZE HAIL.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARDINGTON
CENTERBURG
CHESTERVILLE
DANVILLE
MOUNT GILEAD
MOUNT VERNON
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4046 8302 4050 8295 4065 8296 4064 8286
4071 8285 4071 8263 4038 8265 4054 8218
4032 8219 4025 8239 4028 8274 4036 8292
4042 8293 4042 8302
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:20 PM EDT, 5 hours 57 minutes earlier.
Area forecast discussion, Apr 20, 2:20 PM EDT, 5 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 220 PM EDT SUN APR 20 2003 IN SHORT TERM INTO TUE NO SIGNF CHNGS TO PREV FCST. TSTMS OVR CNTRL IN AT MID AFTN NR CDFNT WL MOV INTO CWA THIS EVNG. CURRENTLY OUTLOOK BY SPC FOR PSBL SVR WX OVR MUCH CWA AND THIS LKS GOOD BASED ON FCST CAPE/SHEAR ETC ERY TNGT. LKLY TO SEE CURRENT WATCH OVR IN EXTD INTO PTN NW OH LATE AFTN. WL INCLUDE MNTN OF PSBL SVR FOR MOST OF OUR OH CNTYS FOR ERY TNGT. KEPT LKLY SHWRS/TSTM ENTIRE CWA OVRNGT. WL GO WITH CHC/LKLY SHWRS IN FAR E MON MRNG WITH CHC ELSW DURG THE AFTN...WITH UPR LVL TROF ROTG THRU DURG THE AFTN AND PLNTY OF LOW LVL MSTR. SOMEWHAT CAPPED TMRW AFTN CUD STOP SHWRS FROM FORMING BUT WORTH CHC POPS. THIS CHC CONTS THEN MON NITE AND ERY TUE...THOUGH NO TIMING FOR SHWRS IN FAR E TUE. IF SHWRS OCCUR MON NITE ERY TUE PSBL TO SEE SOME PL WITH 8H TEMPS DROPG TO CLOSE TO -6. BUT WITH SHALLOW MSTR AND CLDS NOT EXTDG UP INTO COLDER TEMPS WONT MNTN PL OR SNW SHWRS IN FCST ATTM. CUT HI TEMPS INTO UPR 40S TUE MOST CWA...ONLY BIG CHNG IN TEMPS. .CLE... OH...NONE. PA...NONE. THOMPSON
Hazardous weather outlook, Apr 20, 4:57 AM EDT, 15 hours 20 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EDT SUN APR 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHWESTERN OHIO THIS AFTERNOON. THERE IS A POSSIBILITY FOR SEVERE THUNDERSTORMS ACROSS NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA THIS EVENING. IF SEVERE WEATHER DEVELOPS...DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL CAN BE EXPECTED WITH THE SEVERE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT. LOMBARDY
In the hours before
Special weather statement, Apr 20, 4:47 PM EDT, 3 hours 30 minutes before
OHZ003-006-007-017-202345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 447 PM EDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT... AT 445 PM EDT...RADAR SHOWED STRONG THUNDERSTORMS MOVING EAST AT 25 MPH. THESE STORM WILL MOVE INTO LUCAS...WOOD AND HANCOCK COUNTIES BETWEEN 5 AND 530 PM AND INTO OTTAWA COUNTY BY 540 PM. THESE STORM COULD PRODUCT STRONG WINDS OF 45 TO 50 MPH.
Special weather statement, Apr 20, 4:47 PM EDT, 3 hours 30 minutes before
OHZ003-006-007-017-202345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 447 PM EDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT... AT 445 PM EDT...RADAR SHOWED STRONG THUNDERSTORMS MOVING EAST AT 25 MPH. THESE STORM WILL MOVE INTO LUCAS...WOOD AND HANCOCK COUNTIES BETWEEN 5 AND 530 PM AND INTO OTTAWA COUNTY BY 540 PM. THESE STORMS COULD PRODUCE STRONG WINDS OF 45 TO 50 MPH.
Special weather statement, Apr 20, 5:21 PM EDT, 2 hours 56 minutes before
OHZ003-006-007-017-202345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 447 PM EDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT... AT 445 PM EDT...RADAR SHOWED STRONG THUNDERSTORMS MOVING EAST AT 25 MPH. THESE STORM WILL MOVE INTO LUCAS...WOOD AND HANCOCK COUNTIES BETWEEN 5 AND 530 PM AND INTO OTTAWA COUNTY BY 540 PM. THESE STORM COULD PRODUCE STRONG WINDS OF 45 TO 50 MPH.
Special weather statement, Apr 20, 5:22 PM EDT, 2 hours 55 minutes before
OHZ003-006-007-017-202345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 447 PM EDT SUN APR 20 2003 ...SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM EDT... AT 445 PM EDT...RADAR SHOWED STRONG THUNDERSTORMS MOVING EAST AT 25 MPH. THESE STORM WILL MOVE INTO LUCAS...WOOD AND HANCOCK COUNTIES BETWEEN 5 AND 530 PM AND INTO OTTAWA COUNTY BY 540 PM. THESE STORMS COULD PRODUCE STRONG WINDS OF 45 TO 50 MPH.
Special weather statement, Apr 20, 7:49 PM EDT, 28 minutes before
OHZ011>013-020-021-031-210045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 749 PM EDT SUN APR 20 2003 AT 745 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS MOVE EAST ACROSS NORTHERN OHIO. WIND SPEEDS OF 50 MPH WAS REPORTED WITH THIS LINE AT CLEVELAND HOPKINS AIRPORT AS IT MOVED EAST. THE STORMS WERE MOVING EAST AT 45 MPH. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 8:59 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 46 min |
| Apr 20, 9:24 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 51 min |
| Apr 20, 10:24 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Stark | 36 min |
| Apr 20, 10:27 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 33 min |
| Apr 20, 10:51 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 39 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.